Alert archive / Maryland / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 21, NWS Baltimore/Washington

April 15, 20195 counties in Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at Apr 15, 2019, 1:36 AM EDT for 5 counties in Maryland. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2019, 1:36 AM EDT (05:36 UTC)
Expired
Apr 15, 2019, 2:15 AM EDT
In force
39 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Anne Arundel County, MD, Baltimore County, MD, City of Baltimore, MD, Howard County, MD, Prince George's County, MD

The radar

The Sterling radar (KLWX), 87 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 1:39 AM EDTTSTM WND GST 621 Ne Seat Pleasant, MD
Apr 15, 1:44 AM EDTTSTM WND DMG3 Nne Glenn Dale, MDMARYLAND ROUTE 197 CLOSED IN BOTH DIRECTIONS AT OLD LAUREL BOWIE ROAD DUE TO DOWNED TREE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 6:08 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 5.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2019-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2019-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
243 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
478 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

269 
WUUS51 KLWX 150536
SVRLWX
MDC003-005-027-033-510-150615-
/O.NEW.KLWX.SV.W.0021.190415T0536Z-190415T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
136 AM EDT Mon Apr 15 2019

The National Weather Service in Sterling Virginia has issued a

* Severe Thunderstorm Warning for...
  Baltimore City in northern Maryland...
  Northern Anne Arundel County in central Maryland...
  Southeastern Howard County in central Maryland...
  Southeastern Baltimore County in northern Maryland...
  Northern Prince Georges County in central Maryland...

* Until 215 AM EDT.

* At 136 AM EDT, a severe thunderstorm was located over New
  Carrollton, or over Greenbelt, moving northeast at 65 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Damaging winds will cause some trees and large branches 
           to fall. This could injure those outdoors, as well as 
           damage homes and vehicles. Roadways may become blocked by 
           downed trees. Localized power outages are possible. 
           Unsecured light objects may become projectiles.

* Locations impacted include...
  Baltimore, Columbia, Bowie, Severn, Pikesville, College Park,
  Crofton, Middle River, Greenbelt, Langley Park, Beltsville,
  Elkridge, Riviera Beach, Forestville, Largo, Bladensburg,
  Baltimore-Washington Airport, Millers Island, Fedex Field and North
  Point State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 AM EDT for central and
northern Maryland.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3930 7639 3925 7641 3924 7639 3920 7644
      3922 7646 3920 7650 3924 7652 3929 7661
      3926 7659 3926 7663 3924 7657 3921 7658
      3921 7654 3917 7652 3914 7645 3884 7684
      3897 7700 3939 7671 3937 7634 3932 7633
TIME...MOT...LOC 0536Z 220DEG 57KT 3897 7686 

HAIL...<.75IN
WIND...60MPH
 
$$

DHOF
3 follow-up statements
873 
WWUS51 KLWX 150546
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
146 AM EDT Mon Apr 15 2019

MDC003-005-027-033-510-150615-
/O.CON.KLWX.SV.W.0021.000000T0000Z-190415T0615Z/
Baltimore City MD-Anne Arundel MD-Howard MD-Baltimore MD-
Prince Georges MD-
146 AM EDT Mon Apr 15 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR NORTHERN ANNE ARUNDEL...SOUTHEASTERN HOWARD...SOUTHEASTERN
BALTIMORE AND NORTHERN PRINCE GEORGES COUNTIES AND BALTIMORE CITY...

At 146 AM EDT, a severe thunderstorm was located over Odenton, or
near Severn, moving east at 65 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Baltimore, Columbia, Bowie, Severn, Pikesville, College Park,
Crofton, Middle River, Greenbelt, Langley Park, Beltsville, Elkridge,
Riviera Beach, Forestville, Largo, Bladensburg, Baltimore-Washington
Airport, Millers Island, Fedex Field and North Point State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 AM EDT for central and
northern Maryland.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3930 7639 3925 7641 3924 7639 3920 7644
      3922 7646 3920 7650 3924 7652 3929 7661
      3926 7659 3926 7663 3924 7657 3921 7658
      3921 7654 3917 7652 3914 7645 3884 7684
      3897 7700 3939 7671 3937 7634 3932 7633
TIME...MOT...LOC 0546Z 270DEG 57KT 3907 7671 

HAIL...<.75IN
WIND...70MPH
 
$$

DHOF
395 
WWUS51 KLWX 150603
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
203 AM EDT Mon Apr 15 2019

MDC027-033-150613-
/O.CAN.KLWX.SV.W.0021.000000T0000Z-190415T0615Z/
Howard MD-Prince Georges MD-
203 AM EDT Mon Apr 15 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOWARD AND
NORTHERN PRINCE GEORGES COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
moved out of the warned area. Therefore, the warning has been 
cancelled.

A Tornado Watch remains in effect until 400 AM EDT for central and
northern Maryland.

LAT...LON 3930 7639 3924 7639 3920 7644 3922 7646
      3920 7649 3928 7659 3927 7663 3924 7657
      3921 7658 3921 7654 3914 7645 3897 7667
      3898 7667 3910 7678 3917 7676 3921 7671
      3924 7675 3939 7671 3937 7634 3932 7633
TIME...MOT...LOC 0603Z 220DEG 57KT 3929 7648 

$$

MDC003-005-510-150615-
/O.CON.KLWX.SV.W.0021.000000T0000Z-190415T0615Z/
Baltimore City MD-Anne Arundel MD-Baltimore MD-
203 AM EDT Mon Apr 15 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR NORTHERN ANNE ARUNDEL AND SOUTHEASTERN BALTIMORE COUNTIES AND
BALTIMORE CITY...

At 203 AM EDT, a severe thunderstorm was located over Dundalk, or
over Back River, moving northeast at 65 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Baltimore, Severn, Pikesville, Crofton, Middle River, Elkridge,
Riviera Beach, Baltimore-Washington Airport, Fort Smallwood State
Park, Millers Island, North Point State Park, Sparrows Point, Back
River, Glen Burnie, Dundalk, Towson, Catonsville, Essex, Woodlawn and
Severna Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM EDT for central and
northern Maryland.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3930 7639 3924 7639 3920 7644 3922 7646
      3920 7649 3928 7659 3927 7663 3924 7657
      3921 7658 3921 7654 3914 7645 3897 7667
      3898 7667 3910 7678 3917 7676 3921 7671
      3924 7675 3939 7671 3937 7634 3932 7633
TIME...MOT...LOC 0603Z 220DEG 57KT 3929 7648 

HAIL...<.75IN
WIND...70MPH
 
$$

DHOF
010 
WWUS51 KLWX 150609 RRA
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
209 AM EDT Mon Apr 15 2019

MDC003-005-510-150619-
/O.EXP.KLWX.SV.W.0021.000000T0000Z-190415T0615Z/
Baltimore City MD-Anne Arundel MD-Baltimore MD-
209 AM EDT Mon Apr 15 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ANNE ARUNDEL AND
SOUTHEASTERN BALTIMORE COUNTIES AND BALTIMORE CITY WILL EXPIRE AT 215
AM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 400 AM EDT for central and
northern Maryland.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Sterling Virginia.

LAT...LON 3930 7639 3924 7639 3920 7644 3922 7646
      3920 7649 3928 7659 3927 7663 3924 7657
      3921 7658 3921 7654 3914 7645 3897 7667
      3898 7667 3910 7678 3917 7676 3921 7671
      3924 7675 3939 7671 3937 7634 3932 7633
TIME...MOT...LOC 0609Z 220DEG 57KT 3936 7641 

$$

DHOF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 9:19 PM EDT, 4 hours 17 minutes earlier.

Area forecast discussion, Apr 14, 9:19 PM EDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
919 PM EDT Sun Apr 14 2019

.SYNOPSIS...
A strong area of low pressure will move into Great Lakes tonight
as a strong cold front associated with this system passes
through our area tonight into early Monday. High pressure will
gradually build overhead later Monday and Tuesday. A weak
backdoor cold front may move into the area Wednesday before
lifting north as a warm front Thursday. Potentially strong low
pressure and its cold front may impact the area late in the
week.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Initial round of discrete cells has moved through the area. Some
scattered showers and storms will remain possible the next few
hours, but overall we will be in a lull until the line
stretching through West Virginia reaches us. The 00Z IAD
sounding sampled the environment which contains very strong
shear but limited instability. Even though the storms so far had
a strong disconnect with the lowest levels, the environment
continues to modify due to a strong low level jet and moisture
advection despite it being after dark. Models continue to
indicate CAPE will actually increase the next several hours
ahead of the approaching line. One clue to the overall severity
may be the strength of surface wind gusts. So far they have been
fairly limited, but if they increase, that could be an indicator
strong winds may have an easier time making it to the surface.
Severe level winds have been observed with bowing segments in
West Virginia. Any bulges in the line which orient into a
northeasterly direction could produce a tornado as well (more
favorable orientation to low level shear). It's important not to
let complacency build with the lull the evening and the lack of
severe weather so far...residents should have a way to receive
weather warnings overnight. Would expect the threat to ramp up
between 10-11 PM along the Appalachians, and reach the I-95
corridor around 2-3 AM. It's a little uncertain if the initial
line stays in tact the whole way across, or if it breaks up and
new convection develops in the more favorable environment
near/east of the Blue Ridge.

The other secondary threat will be flooding. There was 1.72"
precipitable water on the IAD sounding. Some areas straddling
the Blue Ridge have already received 1-2 inches of rain with
reports of "nuisance" level flooding. The second round of storms
is expected to be somewhat progressive, with additional amounts
less than an inch. So while some isolated flooding is possible,
am not expecting a widespread threat.

The front will finally push east of the area by daybreak,
bringing a downward trend in activity as winds turn west
northwesterly and drier more stable air filters into the region.
Gusty west to northwest winds will develop behind the cold
front along with upslope rain and snow showers near the
Allegheny Front.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
As the cold front pushes off the Delmarva Peninsula Monday
morning, the gradient in its wake will strengthening. This will
deliver strong gusty winds to the area, frequently gusting 35 to
45 mph into the afternoon. Some higher gusts to near 50 mph
will be possible along the higher elevations of the Alleghenies
and Blue Ridge Mountains. A Wind Advisory may be required
tomorrow as a result, but have elected to hold off on issuance
to assess newer model guidance this evening and overnight.

Noticeably cooler conditions will prevail Monday and Monday
night, with temperatures running around 5 degrees below normal
for the middle of April. Dry conditions will persist Tuesday and
Tuesday night as high pressure builds to our south and winds
gradually diminish, and temperatures return to slightly above
normal levels.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
High pressure will continue to be in place over our region through
early Thursday. Winds are expected to remain light and variable
through Thursday with a return southerly flow forming Thursday
afternoon. As the southerly flow forms warm and more moist air is
forecast to be advected into our region starting on Thursday as a
warm front moves to the north of our area. As dew point and air
temps rise ahead of a approaching cold front, convective showers and
thunderstorms will be possible early Friday.

A deep upper level trough is forecast to dig down into Gulf of
Mexico and into the southeastern US states tapping to the warm and
moist Gulf air. A 250 mb jet max is forecast to line up with the
deep upper level trough which will likely enhance the forcing that
occurs ahead of the cold frontal passage. Increasing moisture along
with significant forcing and shear indicates that Friday could be a
concerning day for severe weather. The Storm Prediction Center has
already put our region into a 15 percent chance for the formation of
severe thunderstorms six days out. It is still too early to tell
exact timing of this system and how widespread thunderstorms could
be for Friday. General model trends are suggesting that rain should
be out of our area by Saturday morning. A few linger showers are
forecast for Saturday with high pressure building back into our
region from the south on Sunday.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
We're in a bit of a break this evening with most showers
skirting around the terminals. Some indications that ceiling
could drop to MVFR, although so far this isn't verifying so far.
Next eyes turn to a line of strong to severe thunderstorms
associated with a cold front that is approaching from West
Virginia. There is some uncertainty if this line stays in tact
or new storms develop/re-develop near and east of the Blue Ridge
Mountains. Storms will be capable of producing brief IFR
conditions, damaging wind gusts, and the threat for an isolated
tornado. Will amend TAFs once specific timing becomes more
evident, with the highest threat window between 03-09Z.

The front will move east of the terminals by 09z, leaving
westerly winds in its wake. Strong gusty winds expected Monday
as the gradient increases, with west northwest winds gusting 30
to 40 knots as a result. High pressure building toward the
region will result in VFR conditions through Tuesday night with
lighter winds prevailing.

Skies will continue to be mostly clear on Wednesday with light and
variable winds. VFR conditions are expected.

On Thursday, winds will become southerly leading to increasing
clouds with some mid to low level clouds possible during the early
parts of Thursday. SubVFR conditions will be possible.

&&

.MARINE...
Southerly winds with SCA conditions will continue until
thunderstorms/squall line/cold front reaches the area late
tonight. Most storms should remain west of the waters until this
organized threat arrives. Strong damaging winds will be
possible with these storms, with a lesser threat of an isolated
waterspout.

This front will move east of the waters by daybreak Monday, as
winds turn out of the west northwest and become quite gusty. A
Gale Warning is in effect for the waters on Monday, and may be
required for portions of the waters Monday evening. Elsewhere,
SCA conditions are expected to prevail over the waters Monday
night. Winds will abate Tuesday and Tuesday night as high
pressure builds toward the region, thus sub SCA conditions are
expected.

Winds will remain light and variable on Wednesday and then become
more southerly on Thursday. Small Craft Advisories may be needed on
Thursday due to stronger winds a loft.

&&

.TIDES/COASTAL FLOODING...
An increasing southerly flow is causing anomalies to rise and
should continue through tonight. Water levels will be close to
minor flooding thresholds around high tide for sensitive areas,
however no flooding is currently forecast.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 6 AM EDT Monday for ANZ530>543.
     Gale Warning from 6 AM to 6 PM EDT Monday for ANZ530>543.

&&

SYNOPSIS...BKF
NEAR TERM...ADS
SHORT TERM...BKF
LONG TERM...JMG
AVIATION...ADS/BKF/JMG
MARINE...ADS/BKF/JMG
TIDES/COASTAL FLOODING...BKF
Hazardous weather outlook, Apr 14, 6:19 PM EDT, 7 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
619 PM EDT Sun Apr 14 2019

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-152230-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
619 PM EDT Sun Apr 14 2019

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...Tonight

A Tornado Watch is in effect for the entire outlook area until 3
AM. Two rounds of showers and scattered thunderstorms are
expected this evening and overnight. The main severe weather threats
are damaging wind gusts and an isolated tornado. Heavy rain in
thunderstorms may lead to isolated instances of flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Strong winds with isolated wind damage are possible Monday. Gusts
up to 50 mph are possible, especially in the afternoon and early
evening.

A Gale Warning is in effect for the waters Monday and may need to
be extended into Monday evening.

.SPOTTER INFORMATION STATEMENT...

Spotters activation is requested. Please report severe weather to
the National Weather Service per standard operating procedures.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-152230-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
619 PM EDT Sun Apr 14 2019

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...Tonight

A Tornado Watch is in effect for the entire outlook area until 3
AM. Two rounds of showers and scattered thunderstorms are
expected this evening and overnight. The main severe weather threats
are damaging wind gusts and an isolated tornado. Heavy rain in
thunderstorms may lead to isolated instances of flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Strong winds with isolated wind damage are possible Monday. Gusts
up to 50 mph are possible, especially in the higher elevations
and across all of western Maryland, eastern West Virginia and
extreme northern Virginia.

.SPOTTER INFORMATION STATEMENT...

Spotters activation is requested. Please report severe weather to
the National Weather Service per standard operating procedures.

In the hours before

Local storm report, Apr 14, 8:52 PM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
852 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND DMG     1 SSW FREDERICK         39.42N  77.42W
04/14/2019                   FREDERICK          MD   PUBLIC

            TREE LIMBS SNAPPED IN THE BAKER PARK AREA.

&&

EVENT NUMBER LWX1904079

DH
Local storm report, Apr 14, 9:22 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
922 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     WINTERGREEN             37.88N  78.90W
04/14/2019                   NELSON             VA   911 CALL CENTER

            3 TREES DOWN ACROSS 100 BLOCK OF ROCKFISH VALLEY HWY

&&

EVENT NUMBER LWX1904080

SMZ
Local storm report, Apr 14, 9:26 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
926 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     TSTM WND DMG     AFTON                   38.04N  78.84W
04/14/2019                   NELSON             VA   911 CALL CENTER

            TREE DOWN NEAR INTERSECTION OF ROCKFISH GAP TRNPK AND
            AFTON MTN RD

&&

EVENT NUMBER LWX1904081

SMZ
Local storm report, Apr 14, 10:04 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1004 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     NON-TSTM WND GST 4 NW WINTERGREEN        37.92N  78.95W
04/14/2019  M61 MPH          NELSON             VA   MESONET

            61 MPH FROM GRADIENT (NON-THUNDERSTORM) WINDS.

&&

EVENT NUMBER LWX1904082

DH
Local storm report, Apr 14, 11:28 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1128 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     NON-TSTM WND GST 4 NW WINTERGREEN        37.92N  78.95W
04/14/2019  M64 MPH          NELSON             VA   MESONET

            64 MPH GUST FROM GRADIENT (NON-CONVECTIVE) WIND.

&&

EVENT NUMBER LWX1904083

DH
Local storm report, Apr 15, 1:35 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
135 AM EDT MON APR 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 AM     MARINE TSTM WIND REAGAN NATIONAL ARPT    38.85N  77.03W
04/15/2019  M55 MPH          ARLINGTON          VA   ASOS

&&

EVENT NUMBER LWX1904084

HTS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 9:55 PM EDTSevere Thunderstorm WarningLWXAllegany65 min
Apr 14, 10:56 PM EDTSevere Thunderstorm WarningLWXAllegany, Washington49 min
Apr 15, 1:18 AM EDTSevere Thunderstorm WarningLWXCharles, Prince George's42 min
Apr 15, 1:47 AM EDTSevere Thunderstorm WarningLWXCharles, Prince George's43 min
Apr 15, 2:01 AM EDTSevere Thunderstorm WarningLWXBaltimore, Harford59 min
Apr 15, 2:05 AM EDTSevere Thunderstorm WarningLWXMontgomery, Prince George's14 min
Apr 15, 2:11 AM EDTTornado WarningLWXCalvert, Charles, Prince George's23 min
Apr 15, 2:13 AM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Charles, Prince George's23 min
Apr 15, 2:15 AM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Carroll, Howard, Montgomery, City of Baltimore39 min
Apr 15, 2:18 AM EDTSevere Thunderstorm WarningLWXCalvert, Saint Mary's34 min
Apr 15, 2:38 AM EDTSevere Thunderstorm WarningLWXSaint Mary's52 min
Apr 15, 2:43 AM EDTTornado WarningLWXSaint Mary's11 min
Apr 15, 2:52 AM EDTSevere Thunderstorm WarningLWXHarford23 min
Apr 15, 3:51 AM EDTWind AdvisoryLWXAllegany, Anne Arundel, Baltimore, Carroll, Frederick, Harford and 5 more16 hr

Nearby

Severe Thunderstorm Warnings in Maryland, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.